Oregon, 2010Heavy Snow in Oregon, January 30 to 31, 2010
January 30 to 31, 2010 · NWS BOI · 1 event in 1 county or zone
A Pacific Low swinging through Southern Oregon gave 4 to 7 inches of snow to parts of Malheur County in Southeast Oregon from the evening of the 30th into the morning of the 31st.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Pacific Low swinging through Southern Oregon gave 4 to 7 inches of snow to parts of Malheur County in Southeast Oregon from the evening of the 30th into the morning of the 31st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jan 30, 3:26 PM MST, 2 hours 34 minutes earlier.
Area forecast discussion, Jan 30, 3:26 PM MST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BOISE ID
326 PM MST SAT JAN 30 2010
.SHORT TERM...TONIGHT THROUGH MONDAY...WINTER STORM BRINGING MORE
SNOW THAN EXPECTED TO SOUTHEAST OREGON THIS AFTERNOON...AND HAVE
PUT UP ADVISORIES AND A WARNING TO ACCOUNT FOR EXPECTED OVERNIGHT
SNOWFALL. SEE BOIWSWBOI FOR DETAILS. A STRONG AND COMPACT UPPER
LEVEL LOW IS MOVING NORTHEAST THIS AFTERNOON ACROSS NRN NV. THIS
FEATURE WILL MOVE ACROSS OUR CWA OVERNIGHT. HELPED BY A STRONG JET
MAX ROUNDING THE SOUTHERN PORTION OF THIS LOW...A SIGNIFICANT
DIFFLUENT ZONE HAS DEVELOPED OVER MUCH OF SOUTHEAST OREGON. THIS
AREA WILL GRADUALLY DRIFT EASTWARD OVERNIGHT...TAKING THE AXIS OF
HEAVIEST SNOWFALL FROM EASTERN HARNEY COUNTY THROUGH MALHEUR
COUNTY AND THEN THE OWYHEES AND SOUTHWEST HIGHLANDS. THE
SURROUNDING AREAS OF THE TREASURE AND MAGIC VALLEYS WILL SEE 1 TO
2 INCHES OF SNOW IN GENERAL...BUT ROADS ABOVE FREEZING SHOULD
LIMIT TRAVEL PROBLEMS AND HENCE NO ADVISORY WAS ISSUED FOR THESE
AREAS. MODELS WERE CONSISTENT FROM YDAY THROUGH TODAY WITH A
STRONG OROGRAPHIC-SHADOW SIGNATURE IN THE VALLEY...AND THIS ALSO
HELPED IN THE DECISION NOT TO PUT AN ADVISORY OUT FOR THESE
POPULATED AREAS. HOWEVER...SHOULD THIS SHADOW FAIL TO DEVELOP...
OR SHOULD TEMPERATURES FALL A FEW MORE DEGREES THAN EXPECTED THIS
EVENING...AN ADVISORY MAY BE NEEDED. SUNDAY THE SYSTEM WILL MOVE
AWAY TO THE NORTHEAST AND SNOW SHOWERS WILL MOVE FROM WEST TO EAST
AND THEN TAPER OFF. ON SUNDAY NIGHT AND MONDAY WE WILL SEE
SCATTERED SHOWERS IN THE WEST CENTRAL AND BOISE MOUNTAINS...AND A
NEW SYSTEM WILL APPROACHES FROM THE PACIFIC. TEMPS WILL REMAIN
NEAR NORMAL EVEN WITH SNOWFALL ON THE GROUND FOR MOST OF THE AREA
FROM THROUGH MONDAY.
.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...ACTIVE WESTERLY FLOW IN
THE EASTERN PACIFIC WILL BRING SEVERAL STORM SYSTEMS THROUGH THE PAC
NW IN THE EXTENDED PERIOD. ENERGY WILL WEAKEN AS IT MOVES INTO THE
MEAN RIDGE POSITIONED OVER THE INTERMOUNTAIN WEST. FIRST SYSTEM
MOVES THROUGH THE AREA TUESDAY WITH SNOW FOCUSED OVER THE
EAST-CENTRAL OREGON AND SW IDAHO MTNS. WITH CURRENT TIMING IN MODELS
WILL SEE A 24 HOUR BREAK BEFORE THE NEXT STORM MOVES INTO THE REGION
ON WEDNESDAY. PATTERN CONTINUES INTO NEXT WEEKEND WITH SHORT BREAKS
IN PRECIP BETWEEN STORMS. SYSTEMS ARE NOT PARTICULARLY WET AS
SUBTROPICAL MOISTURE AND BEST ENERGY TRACK THROUGH CENTRAL AND
SOUTHERN CA. TEMPS NEAR NORMAL THROUGH THE PERIOD.
&&
.AVIATION...WIDESPREAD IFR OVER SE OREGON /HARNEY AND MALHEUR
COUNTIES/ OWYHEE MTNS AND HIGHLANDS OF SW IDAHO SOUTH OF THE SNAKE
RIVER THROUGH TONIGHT. LOCAL IFR CONDITIONS WILL DEVELOP OVER THE
TREASURE VALLEY THIS EVENING AND INTO THE SW IDAHO MTNS AND WESTERN
MAGIC VALLEY BY MIDNIGHT. WILL SEE WIDESPREAD SNOW/IFR IN THE MTNS.
COULD START AS MVFR RAIN/SNOW MIX IN SW ID VALLEYS CHANGING TO
SNOW/IFR BY MIDNIGHT. CONDITIONS SLOW TO IMPROVE ON SUNDAY WITH
AREAS VALLEY MVFR AND MTN IFR CONDITIONS OVER SW IDAHO THROUGH THE
DAY.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WINTER WEATHER ADVISORY UNTIL 5 AM MST SUNDAY FOR IDZ015-IDZ029.
OR...WINTER WEATHER ADVISORY UNTIL 4 AM PST SUNDAY FOR ORZ061.
WINTER STORM WARNING UNTIL 5 AM MST /4 AM PST/ SUNDAY FOR ORZ063.
&&
WEATHER.GOV/BOISE
SHORT TERM...SP
LONG TERM....DG/BB
AVIATION.....DGHazardous weather outlook, Jan 30, 3:24 PM MST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
324 PM MST SAT JAN 30 2010
IDZ011>014-016-028-030-033-ORZ062-064-311300-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-CAMAS PRAIRIE-
SOUTHERN TWIN FALLS COUNTY-UPPER WEISER RIVER-BAKER COUNTY-
LOWER TREASURE VALLEY OR-
324 PM MST SAT JAN 30 2010 /224 PM PST SAT JAN 30 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
AN APPROACHING PACIFIC STORM SYSTEM WILL SPREAD PRECIPITATION
INTO SOUTHEAST OREGON TODAY AND INTO IDAHO LATE THIS AFTERNOON AND
TONIGHT. RAIN AND SNOW CAN BE EXPECTED WITH 1 TO 2 INCHES OF SNOW
ACCUMULATION POSSIBLE IN BAKER OREGON AND THE SOUTHWESTERN
VALLEYS OF IDAHO. MOUNTAIN LOCATIONS COULD ACCUMULATE 2 TO 3
INCHES OVERNIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE SNOW AND RAIN WILL CONTINUE ON SUNDAY WITH ANOTHER INCH OR SO
OF SNOW IN THE VALLEYS AND 1 TO 3 INCHES IN THE MOUNTAINS. THE
SNOW WILL MIX WITH RAIN IN THE LOWER ELEVATIONS IN THE AFTERNOON.
HIGH PRESSURE WILL BEGIN TO BUILD INTO THE AREA BY MONDAY BUT
SCATTERED SHOWERS WILL PERSIST THROUGH MOST OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED REPORT ANY SIGNIFICANT WEATHER CONDITIONS THROUGH
ESTABLISHED PROCEDURES.
IDZ015-029-ORZ061-311300-
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-
324 PM MST SAT JAN 30 2010 /224 PM PST SAT JAN 30 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO
AND SOUTHEAST OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WINTER WEATHER
ADVISORY FOR SNOW WHICH IS IN EFFECT UNTIL 5 AM MST / 4 AM PST SUNDAY.
SNOW AMOUNTS WILL RANGE FROM 2 TO 5 INCHES IN THE LOWER ELEVATIONS
AND OVER 6 INCHES IN THE HIGHER ELEVATIONS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A WINTER WEATHER ADVISORY WILL BE IN EFFECT UNTIL 5 AM MST /4 AM
PST SUNDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED REPORT ANY SIGNIFICANT WEATHER CONDITIONS THROUGH
ESTABLISHED PROCEDURES.
ORZ063-311300-
MALHEUR COUNTY-
324 PM MST SAT JAN 30 2010 /224 PM PST SAT JAN 30 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW IN MALHEUR COUNTY WHICH IS IN EFFECT UNTIL
5 AM MST /4 AM PST/ SUNDAY. SNOW THAT BEGAN THIS MORNING WILL
CONTINUE WELL INTO TONIGHT DECREASING BEFORE DAWN. SNOW AMOUNTS
WILL RANGE FROM 3 TO 7 INCHES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A WINTER STORM WARNING WILL BE IN EFFECT UNTIL 5 AM MST /4 AM PST
SUNDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED REPORT ANY SIGNIFICANT WEATHER CONDITIONS THROUGH
ESTABLISHED PROCEDURES.
In the hours before
Local storm report, Jan 30, 1:03 PM MST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
103 PM MST SAT JAN 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM SNOW 8 W DIAMOND 43.03N 118.84W
01/30/2010 E3.0 INCH HARNEY OR TRAINED SPOTTER
APPROXIMATELY 3 INCHES SINCE 5AM. TEMPERATURE 32 DEGREES.
&&
BBURGESSLocal storm report, Jan 30, 1:04 PM MST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
104 PM MST SAT JAN 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM SNOW SW FRENCHGLEN 42.82N 118.91W
01/30/2010 E3.0 INCH HARNEY OR TRAINED SPOTTER
&&
BBURGESSLocal storm report, Jan 30, 1:05 PM MST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
105 PM MST SAT JAN 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM SNOW 2 SE FRENCHGLEN 42.81N 118.87W
01/30/2010 E2.0 INCH HARNEY OR TRAINED SPOTTER
TEMPERATURE 33F. ROADS CLEAR.
&&
BBURGESSHeavy Snow, Malheur
- When
- January 30, 6:00 PM MST to January 31, 9:00 AM MST
- Where
- Malheur forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.193, -117.623 (the zone’s center; the record gives no point)
Trained spotters around Harper and Juntura reported 6 to 7 inches of snow while spotters near Riverside and Jordan Valley reported 4 to 5 inches.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in South Carolina, January 30, 2010$170,000 · 11 events
- Heavy Snow in Delaware, January 30 to 31, 20105 injured · 4 events
- Winter Storm in Virginia, January 30 to 31, 201024 events
- Winter Storm and Winter Weather in Maryland, January 30 to 31, 201015 events
- Heavy Snow and Winter Weather in New Jersey, January 30 to 31, 201012 events
- High Surf in Hawaii, January 30 to 31, 201011 events
- Ice Storm and Winter Storm in North Carolina, January 30, 201010 events
- Coastal Flood in Georgia, January 30, 2010$15,000 · 1 event
- Winter Storm and Winter Weather in West Virginia, January 30 to 31, 20109 events
- Winter Storm in Maryland, January 30 to 31, 20105 events
- Heavy Snow in Maryland, January 30 to 31, 20105 events
- Ice Storm in South Carolina, January 30, 20103 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 213132.